advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Port Ludlow, Washington, USA:

My husband takes Lantus and Humalog, and recently his sugar has been dropping, usually when we are sleep at night. I wake up and find him almost in a coma state. He recently had a cornea transplant, is presently blind, and so he is under a lot of stress. My husband usually has no desire to eat, and due to our circumstance, I work away from home so he will not eat all day. How do you get someone with diabetes to eat? Help please! Any suggestion is truly appreciated.

Answer:

The decrease in food intake may be setting him up for low sugars if he continues to take the same dose of insulin he used when he was eating more. Since the sugars are low during the night, it is most reasonable to have him take a bedtime snack, decrease his Lantus (insulin glargine), and try to get him to eat during the day. Frequent reporting to his physician would be very helpful.

JTL

[Editor's comment: I suggest you get on touch with a Medical Social Worker. Given your husband's complications (blindness), he may be eligible for a variety of services including something like Meals on Wheels and/or a housekeeper who can provide appropriate meals. SS]

DTQ-20030614102836
Original posting 26 Jun 2003
Posted to Hypoglycemia

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:46
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.